×

zbMATH — the first resource for mathematics

Fixed points of uniformly Lipschitzian mappings. (English) Zbl 1105.47050
The authors study and compare two fixed-point theorems for uniformly Lipschitzian maps, due respectively to E. A. Lifšic [Voronezh. Gos. Univ. Trudy Mat. Fak. Vyp. 16 Sb. Statei po Nelineinym Operator. Uravn. i Prilozhen., 23–28 (1975; MR 57 #17401)]and to T.–C. Lim and H.–K. Xu [Nonlinear Anal., Theory Methods Appl. 25, No. 11, 1231–1235 (1995; Zbl 0845.47045)], taking for an underlying framework the so-called CAT(0)-spaces. They show that both these results fit into this setting. This an important contribution of the paper since it provides probably the first example of a class of spaces which are not Banach spaces, but for which the Lifšic characteristic may be computed. It appears that, in this setting, the Lifšic result is sharper. Next, the authors introduce a new property, weaker than property (P) of Lim and Xu, that yields fixed-points for uniformly Lipschitzian mappings in a class of hyperconvex spaces, a class which includes those possessing property (P).

MSC:
47H10 Fixed-point theorems
54H25 Fixed-point and coincidence theorems (topological aspects)
54E40 Special maps on metric spaces
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bridson, M.; Haefliger, A., Metric spaces of non-positive curvature, (1999), Springer-Verlag Berlin · Zbl 0988.53001
[2] Burago, D.; Burago, Y.; Ivanov, S., ()
[3] Dung, L.A.; Tan, D.H., Fixed points of semigroups of Lipschitzian mappings, Acta math. Vietnam., 28, 1, 89-100, (2003) · Zbl 1062.47064
[4] Espínola, R.; Khamsi, M.A., Introduction to hyperconvex spaces, (), 391-435 · Zbl 1029.47002
[5] Goebel, K.; Kirk, W.A., A fixed point theorem for mappings whose iterates have uniform Lipschitz constant, Studia math., 71, 135-140, (1973) · Zbl 0265.47044
[6] Goebel, K.; Kirk, W.A., Classical theory of nonexpansive mappings, (), 49-91 · Zbl 1035.47033
[7] Huang, Y.-Y.; Hong, C.-C., Common fixed point theorems for semigroups on metric spaces, Internat. J. math. and math. sci., 22, 377-386, (1999) · Zbl 0944.47034
[8] Kirk, W.A., Geodesic geometry and fixed point theory II, (), 113-142 · Zbl 1083.53061
[9] Kirk, W.A., Fixed point theorems in CAT(0) spaces and \(\mathbb{R}\)-trees, Fixed point theory appl., 4, 309-316, (2004) · Zbl 1089.54020
[10] Lang, U.; Schroeder, V., Jung’s theorem for Alexandrov spaces of curvature bounded above, Ann. global anal. geom., 15, 263-275, (1997) · Zbl 0974.53028
[11] Lifšic, E.A., A fixed point theorem for operators in strongly convex spaces, Voronež. GoS. univ. trudy mat. fak., 16, 23-28, (1975), (in Russian)
[12] Lim, T.C.; Xu, H.K., Uniformly Lipschitzian mappings in metric spaces with uniform normal structure, Nonlinear anal., 25, 1231-1235, (1995) · Zbl 0845.47045
[13] Young, G.S., The introduction of local connectivity by change of topology, Amer. J. math., 68, 479-494, (1946) · Zbl 0060.40204
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.